Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 4, 1997, 8:49 PM CST for Ouachita Parish, Union Parish, Louisiana. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 4, 1997, 8:49 PM CST (02:49 UTC)
- Expired
- Jan 4, 1997, 9:30 PM CST
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Ouachita Parish, LA, Union Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 9:15 PM CST | Hail 0.75 | Calhoun, LA | |
| Jan 4, 9:20 PM CST | Hail 0.88 | Monroe, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
585 WUUS1 KSHV 050252 RRA SVRSHV LAC073-111-050330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 849 PM CST SAT JAN 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 930 PM CST FOR THE FOLLOWING AREAS... IN NORTHEAST LOUISIANA ...OUACHITA PARISH...SOUTHERN UNION PARISH AT 847 PM CST DOPPLER RADAR IN SHREVEPORT INDICATED A SEVERE THUNDERSTORM ALONG THE JACKSON/LINCOLN PARISH LINES ABOUT 5 MILES WEST OF CALHOUN MOVING TO THE EAST NORTHEAST AT 45 MPH. THIS STORM WILL PRODUCE HAIL THE SIZE OF DIMES OR LARGER AND GUSTY WINDS TO NEAR 60 MPH AT TIMES WHICH WILL AFFECT CALHOUN AND MONROE BY 900 PM IN OUACHITA PARISH AND THE EXTREME SOUTHERN SECTIONS OF UNION PARISH SOUTH OF FARMERSVILLE. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 3:35 PM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 4, 3:35 PM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 PM CST SAT JAN 4 1997 BEEN WAITING FOR PCPN ON RADAR OR AT LEAST SOME CU DVLPMNT BUT APPARENTLY LOW LVL FLOW BEING MORE SW THAN SOUTH SO NO DEEPENING OF MSTR. WILL LEAVE IN ISLTD TSTM WITH FROPA AND SLIGHTLY HIGHER POPS IN NE CWA WHERE BOTH MSTR AND DYNAMICS BETTER. NGM LOOKING LIKE BEST MODEL AT LEAST IN SHORT TERM SHOWING BEST CHC PCPN IN AR. MODELS IN DECENT AGREEMENT WITH TEMPS TIL 4TH PERIOD. WILL COMPROMISE ON THOSE TEMPS AS INCREASING CLD CVR WILL REDUCE HEATING. RPD INCREASES IN MSTR INDICATED BTWN 48-60 HOUR WITH LOW REMAINING IN WESTERN NM. AS THIS LOW UNDERCUTS MASSIVE HIGH IN WESTERN USA...MAJOR OVERRUNNING EVENT WILL TAKE PLACE DURG THE WEEK. LOW LVL NORTH FLOW AROUND HIGH WILL STEADILY LOWER THICKNESS AND AS FLOW BECOMES NE...AVN HAS 540 LINE MEANDERING IN EXTREME SE OK 48-72 HOUR. WILL SPECULATE MORE ON PCPN TYPE IN NEXT COUPLE OF DAYS. SHV 47/60/33/49 1002 MLU 52/58/34/47 3001 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:00 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 30 min |
| Jan 4, 7:16 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 44 min |
| Jan 4, 7:27 PM CST | Severe Thunderstorm Warning | SHV | Webster | 48 min |
| Jan 4, 7:31 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 29 min |
| Jan 4, 7:36 PM CST | Severe Thunderstorm Warning | SHV | Caddo | 39 min |
| Jan 4, 7:52 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 53 min |
| Jan 4, 8:17 PM CST | Severe Thunderstorm Warning | SHV | Lincoln | 43 min |
| Jan 4, 8:39 PM CST | Severe Thunderstorm Warning | SHV | Jackson | 51 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.